Alert archive / Connecticut / Special Weather Statements in 2021
Special Weather Statement, NWS New York, NY
NWS New York, NY issued this special weather statement at Jun 9, 2021, 7:36 PM EDT. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2021, 7:36 PM EDT (23:36 UTC)
- Expired
- Jun 9, 2021, 8:15 PM EDT
- In force
- 39 min
- Issued by
- NWS New York, NY
The radar
The Brookhaven radar (KOKX), 46 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.6 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 556 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted.
511
WWUS81 KOKX 092336
SPSOKX
Special Weather Statement
National Weather Service New York NY
736 PM EDT Wed Jun 9 2021
CTZ006-010-100015-
Northern New Haven-Southern New Haven-
736 PM EDT Wed Jun 9 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN NEW HAVEN COUNTY...
At 736 PM EDT, a strong thunderstorm was located over Hamden, or near
New Haven, moving southeast at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
New Haven, Guilford, Hamden, Branford, North Haven, North Branford,
Woodbridge, Bethany, West Haven and East Haven.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4125 7263 4123 7276 4125 7278 4123 7290
4125 7291 4124 7293 4139 7301 4145 7291
TIME...MOT...LOC 2336Z 323DEG 15KT 4138 7292
$$
GoodmanWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Jun 9, 4:03 PM EDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jun 9, 4:03 PM EDT, 3 hours 33 minutes before
Area Forecast Discussion...CORRECTED National Weather Service New York NY 403 PM EDT Wed Jun 9 2021 .SYNOPSIS... A back door cold front passes through the region tonight as high pressure builds from the north. High pressure then pushes off the New England coast on Thursday night. Low pressure will pass well to the south Friday and Saturday while a weak high pressure ridge remains over the area. A warm front will approach on Sunday, quickly followed by a dissipating cool front Sunday night into Monday. Another cold front will approach on Tuesday, followed by building Canadian high pressure on Wednesday. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... Thermal trough, sea breezes, and approaching cold front all may be lifting mechanisms this evening for the development of showers and thunderstorms. Model guidance suggest that the best chances for convection is across northeast New Jersey and the New York City metro area. Forecast CAPE values continue to be in the 1000-3000 J/kg range across this area. The air mass continues to be very humid with dew points in the upper 60s to lower 70s and PWATs ranging from 1-2 inches. Additionally, the storms are expected to move slowly, 10- 15 kt. Therefore, any showers and thunderstorms that do develop may produce heavy rain. Because the storms are not expected to be as widespread as Tuesday, the chances for flash flooding are lower, but still elevated. Additionally, cannot rule out a few strong storms with gusty winds, or perhaps an isolated severe storm, but again, this threat is lower than Tuesday. The cold front is expected to move through tonight, pushing off shore sometime after midnight. Thereafter, high pressure builds in from the north, bringing an end to precipitation. It will also bring in a less humid air mass, with dew points dropping into the 50s and lower 60s by daybreak Thursday. Lows will be slightly cooler than Tuesday night, but still rather warm for this time of year, ranging from the 60s to around 70. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... Tranquil weather is expected for Thursday and Thursday night with high pressure moving over New England and then pushing off the New England coast. Aloft, the area will be between a 500 hPa trough and a building ridge over the middle of the country. Cooler air advects on a easterly to northeasterly flow for Thursday and Thursday night. Highs will be in the upper 70s to lower 80s and overnight lows ranging from the lower 50s to around 60. Dew points will continue to drop into the 40s by Thursday night. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... As the upper trough currently over the MS/OH valleys ejects eastward, it now appears that a stronger northern stream over New England and the Canadian Maritimes will shunt it farther south than had been previously modeled. As a result the stalled sfc front and associated waves of low pressure riding along it should be far enough south to make for a dry weekend, with an E-W oriented sfc high pressure ridge remaining over the area. This should allow near normal temps inland and slightly below normal temps along the coast on Friday to moderate to a few degrees above normal and near normal respectively for the weekend. As both the aforementioned systems progress eastward, another upper shortwave trough will approach in NW flow aloft, with a warm frontal passage on Sunday quickly followed by a weakening cool front entering the area and becoming nearly stationary, with mainly diurnally driven showers and tstms both days as well as a continued warming trend into Monday, with highs in the lower/mid 80s away from the south shores of Long Island and SE CT. Showers/tstms may also be possible with the cold front on Tue--have limited these chances to well inland attm but those chances could easily trend higher with later forecast cycles. Fair and slightly cooler temps (upper 70s/lower 80s) expected for Wed as high pressure returns. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... A surface trough across the area will trigger scattered afternoon and early evening thunderstorms. A cold front will then follow and pass through toward daybreak. Timing and placement of any convective activity is low confidence as it is not expected to be as widespread as yesterday. The greatest likelihood for convection is between 21-01Z. Winds could be a bit tricky with a surface trough in place this afternoon. Seabreeze development is seeming more likely for most of the coastal terminals, or some hybrid of such. These boundaries may themselves trigger a thunderstorm. Otherwise, winds will be W/NW at 5-10 kt. A cold frontal passage will allow winds to become N to NE late tonight and into Thursday morning. Winds on Thursday will continue to veer to the ESE in the afternoon. ..NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty... Amendments likely for seabreeze and thunderstorm timing this afternoon into early this evening. .OUTLOOK FOR 18Z THURSDAY THROUGH MONDAY... .Thursday-Saturday ...VFR. .Sunday and Monday...Chance of Sub-VFR in showers and thunderstorms. Detailed information, including hourly TAF wind component forecasts, can be found at: http:/www.weather.gov/zny/n90 && .MARINE... Generally, winds and waves will remain below SCA criteria. However, wind gusts on the ocean may briefly touch 25 kt Thursday afternoon as winds become gusty and models may not be doing well with the cold advection that's expected. With high pressure remaining more squarely over the waters Fri-Sat and low pressure moving off the coast at the same time having trended farther south, winds and seas should remain below SCA thresholds into early next week. Ocean seas should still peak at 4 ft farther offshore on Fri. && .HYDROLOGY... Heavy rain is a threat this evening with slow moving showers and thunderstorms. Average rainfall amounts will be a third of an inch or less, but locally higher amounts of 1-2" are possible in any thunderstorm. This will lead to a low potential for flash flooding. Showers/tstms with the frontal system on Sunday could produce locally heavy rain, with flow aloft per GFS suggesting some potential for training of cells. && .TIDES/COASTAL FLOODING... On Thursday there should be a longshore current with an E-W sweep as E winds pick up following a cold frontal passage, but the rip current risk itself should be low, with surf heights 2-3 ft. On Friday, the rip current risk should be moderate for the Suffolk County ocean beaches as ocean seas build, producing surf heights 3-4 ft. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. NJ...None. MARINE...None. && SYNOPSIS...BG/JP NEAR TERM...JP SHORT TERM...JP LONG TERM...BG AVIATION...BG/JP MARINE...BG/JP HYDROLOGY...BG/JP TIDES/COASTAL FLOODING...BG/JP
Hazardous weather outlook, Jun 9, 3:37 AM EDT, 15 hours 59 minutes before
Hazardous Weather Outlook National Weather Service New York NY 337 AM EDT Wed Jun 9 2021 NJZ002-004-006-103>108-NYZ067>075-176-178-101000- Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen- Western Essex-Eastern Essex-Western Union-Eastern Union-Orange- Putnam-Rockland-Northern Westchester-Southern Westchester- New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)- Northern Queens-Southern Queens- 337 AM EDT Wed Jun 9 2021 This Hazardous Weather Outlook is for northeastern New Jersey and southeastern New York. .DAY ONE...Today and tonight. There will be scattered thunderstorms, this afternoon and early this evening. There is the potential for heavy rainfall which may produce localized flash flooding. Gusty winds and lightning strikes are also threats. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ005>012-NYZ078>081-177-179-101000- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk- Northern Nassau-Southern Nassau- 337 AM EDT Wed Jun 9 2021 This Hazardous Weather Outlook is for southern Connecticut and southeastern New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ338-101000- New York Harbor- 337 AM EDT Wed Jun 9 2021 This Hazardous Weather Outlook is for New York Harbor. .DAY ONE...Today and tonight. There is a low probability for hazardous weather that would meet NWS warning criteria. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-340-345-350-353-355-101000- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 337 AM EDT Wed Jun 9 2021 This Hazardous Weather Outlook is for the Atlantic coastal waters, Long Island Sound, and the Long Island bays. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Special weather statement, Jun 9, 6:37 PM EDT, 59 minutes before
Special Weather Statement National Weather Service New York NY 637 PM EDT Wed Jun 9 2021 NYZ067-092315- Orange- 637 PM EDT Wed Jun 9 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ORANGE COUNTY... At 637 PM EDT, a strong thunderstorm was located over Montgomery, or near Walden, moving south at 10 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. This storm will be near... Chester around 715 PM EDT. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4153 7433 4158 7417 4137 7403 4131 7429 TIME...MOT...LOC 2237Z 339DEG 9KT 4150 7424 Goodman
Local storm report, Jun 9, 6:42 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
642 PM EDT WED JUN 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TSTM WND DMG GUILFORD 41.28N 72.68W
06/09/2021 NEW HAVEN CT BROADCAST MEDIA
MULTIPLE TREES REPORTED DOWN IN GUILFORD
WITH TIME ESTIMATED BY RADAR.
&&Special weather statement, Jun 9, 6:58 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service New York NY
658 PM EDT Wed Jun 9 2021
NJZ004-105-092345-
Western Essex-Eastern Passaic-
658 PM EDT Wed Jun 9 2021
...A STRONG THUNDERSTORM WILL AFFECT EASTERN PASSAIC AND NORTH
CENTRAL ESSEX COUNTIES...
At 658 PM EDT, a strong thunderstorm was located over Wayne. The
storm is moving very slowly south at less than 5 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Wayne, Caldwell, Clifton, Little Falls, Cedar Grove, Woodland Park,
Totowa, Haledon and North Caldwell.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4090 7428 4090 7427 4092 7427 4095 7426
4095 7419 4084 7414 4084 7417 4085 7418
4084 7418 4083 7430
TIME...MOT...LOC 2258Z 355DEG 3KT 4092 7423
GoodmanSpecial weather statement, Jun 9, 7:10 PM EDT, 26 minutes before
Special Weather Statement National Weather Service New York NY 710 PM EDT Wed Jun 9 2021 NYZ067-069-100000- Rockland-Orange- 710 PM EDT Wed Jun 9 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ORANGE AND ROCKLAND COUNTIES... At 710 PM EDT, a strong thunderstorm was located over Harriman, or over Monroe, moving southeast at 10 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Monroe, Pomona, Harriman, Kiryas Joel, Stony Point, Woodbury, Thiells, Highland Mills and Central Valley. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4137 7422 4142 7410 4122 7395 4116 7416 TIME...MOT...LOC 2310Z 336DEG 9KT 4135 7414 Goodman
Local storm report, Jun 9, 7:34 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
734 PM EDT WED JUN 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND DMG 3 ENE DURHAM 41.50N 72.63W
06/09/2021 MIDDLESEX CT LAW ENFORCEMENT
TREE AND BRANCHES REPORTED DOWN IN FRONT OF
15 FOOT HILLS ROAD JUST PAST MILBROOK ROAD.
&&Special weather statement, Jun 9, 7:36 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service New York NY
736 PM EDT Wed Jun 9 2021
CTZ006-010-100015-
Northern New Haven-Southern New Haven-
736 PM EDT Wed Jun 9 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN NEW HAVEN COUNTY...
At 736 PM EDT, a strong thunderstorm was located over Hamden, or near
New Haven, moving southeast at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
New Haven, Guilford, Hamden, Branford, North Haven, North Branford,
Woodbridge, Bethany, West Haven and East Haven.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4125 7263 4123 7276 4125 7278 4123 7290
4125 7291 4124 7293 4139 7301 4145 7291
TIME...MOT...LOC 2336Z 323DEG 15KT 4138 7292
GoodmanThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 3:32 PM EDT | Special Weather Statement | OKX | Orange | 28 min |
| Jun 9, 5:01 PM EDT | Special Weather Statement | OKX | Orange | 44 min |
| Jun 9, 5:27 PM EDT | Special Marine Warning | OKX | 48 min | |
| Jun 9, 5:44 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 24 min |
| Jun 9, 5:50 PM EDT | Special Weather Statement | OKX | Richmond | 40 min |
| Jun 9, 6:15 PM EDT | Special Marine Warning | OKX | 45 min | |
| Jun 9, 6:37 PM EDT | Special Weather Statement | OKX | Orange | 38 min |
| Jun 9, 6:46 PM EDT | Areal Flood Advisory | OKX | Orange | 119 min |
| Jun 9, 7:10 PM EDT | Special Weather Statement | OKX | Rockland | 50 min |
| Jun 9, 5:32 PM EDT | Areal Flood Advisory | OKX | Essex, Union | 75 min |
| Jun 9, 6:58 PM EDT | Special Weather Statement | OKX | Essex | 47 min |
| Jun 9, 7:17 PM EDT | Areal Flood Advisory | OKX | Passaic | 118 min |
| Jun 9, 4:19 PM EDT | Special Weather Statement | OKX | 41 min | |
| Jun 9, 4:53 PM EDT | Special Weather Statement | OKX | 52 min | |
| Jun 9, 5:11 PM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 49 min |
| Jun 9, 6:00 PM EDT | Special Weather Statement | OKX | 15 min |
Nearby
Special Weather Statements in Connecticut, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.